MAUDE Adverse Event Report: CORDIS CORPORATION PGW .018 SV INTER 300CM ST; WIRE, GUIDE, CATHETER

CORDIS CORPORATION PGW .018 SV INTER 300CM ST; WIRE, GUIDE, CATHETER
Model Number 503658X
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, when the physician was using a 0.018" 300cm straight (st) tip sv peripheral steerable guidewire (pgw) for a right heart catheterization, the wire seemed to be catching when trying to remove it from a non-non-cordis swanz ganz catheter.Upon removal the wire was unraveled.There was no reported patient injury or complications.The product was stored as per labeling.The device was being used in a right heart catheterization using a femoral approach.The device was not being used for a chronic total occlusion.There were no anomalies noted when the product was removed from the package.The product was inspected and prepped according to the instructions for use (ifu).There was no difficulty experienced in prepping the device.There was no damage noticed to the device prior to opening the package nor difficulty removing the device from the sterile packaging.The other devices used did not show any signs of damage after the procedure; just the the distal end of the wire was unraveled.No excess force was used during the procedure.Product evaluation revealed the guidewire is fractured.
 
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.The device was received for analysis but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, when the physician was using a 0.018" 300cm straight (st) tip sv peripheral steerable guidewire (pgw) for a right heart catheterization, the wire seemed to be catching when trying to remove it from a non-non-cordis swanz ganz catheter.Upon removal the wire was unraveled.There was no reported patient injury or complications.The product was stored as per labeling.The device was being used in a right heart catheterization using a femoral approach.The device was not being used for a chronic total occlusion.There were no anomalies noted when the product was removed from the package.The product was inspected and prepped according to the instructions for use (ifu).There was no difficulty experienced in prepping the device.There was no damage noticed to the device prior to opening the package nor difficulty removing the device from the sterile packaging.The other devices used did not show any signs of damage after the procedure; just the distal end of the wire was unraveled.No excess force was used during the procedure.A non-sterile guidewire ¿pgw.018 sv inter 300cm st¿ was for analysis.The radiopaque distal coil wire was noted to be unraveled during visual inspection.No other damages or anomalies were observed on the returned unit.Dimensional analysis was performed to verify the outer diameter of the guidewire body.Measurements were taken at the proximal, middle, and distal sections to be verified with the specification printed on the label product.The results indicating that there is only a difference of.001¿.Functional analysis was not performed due to the damage observed on the distal tip.The distal tip was analyzed using a vision system to magnify the damaged area.The distal core wire is fractured/separated in two parts.The distal core wire separated but remains attached to the distal coil wire.The proximal tip of the coil wire is attached to the core wire.The coil wire is still in one piece and no separated condition was observed presenting only the unraveling condition.The unraveling of the coil wire resulted in the exposure of the guidewire core wire.Sem analysis confirmed a fractured/separated condition to the core wire.It was noted to be separated into two pieces.The separated portion of the wire was returned for analysis and presented evidence of plastic deformation on the damaged areas of the unit.A product history record (phr) review of lot 3526312 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The failure reported by the customer as ¿guidewire- resistance/friction - in patient¿ was not confirmed, the functional test could not be performed due to the damages on the distal tip.The failures ¿distal tip-wires ~ unraveled/stretched - in patient¿ and ¿guidewire- fractured/separated - in patient¿ were confirmed.The distal tip is unraveled, and the distal core wire is fractured/separated in two parts.The plastic deformations noted along the damaged area is evidence of material tensile overload.Therefore, it is assumed the material of the wire was induced to a tensile force that exceeded the wire material yield strength prior to the fracture/separation.The exact cause of these damages could not be conclusively determined during the analysis.Manipulating the wire through highly tortuous vasculature or the removing the wire from the dispenser by the distal tip are common causes of the reported events.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿tip fractures have been reported in procedures involving total occlusions, highly tortuous vasculature, and small side branches.Open the sterile package slowly.To prevent damage to the distal tip of the guidewire and to prevent the guidewire from springing onto a non-sterile field, carefully remove the guidewire from the dispensing tube.Use the dispenser window to advance the guidewire distal tip, such that the guidewire can be removed by grasping the coated shaft.Note: do not pull the distal tip to remove guidewire from dispenser as it may damage the tip.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
PGW .018 SV INTER 300CM ST
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014 2802
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014 2802
Manufacturer Contact
karla castro
14201 nw 60th ave
miami lakes, FL 33014
7863138372
MDR Report Key15012728
Report Number1016427-2022-05413
Device Sequence Number2517836
Product Code DQX
UDI-Device Identifier10705032056083
UDI-Public10705032056083
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K930091
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number503658X
Device Catalogue Number503658X
Device Lot Number35263122
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2022
Supplement Date Received by Manufacturer07/20/2022
Initial Report FDA Received Date07/14/2022
Supplement Report FDA Received Date07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SWANZ GANZ CATHETER
Patient SexFemale
Patient Weight76 KG